MAUDE Adverse Event Report: ARTHREX, INC. UNIVERSAL REVERSE GLENOSPHERE 36 +4 LAT; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. UNIVERSAL REVERSE GLENOSPHERE 36 +4 LAT; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number AR-9504S-04
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device reported to have been discarded.
 
Event or Problem Description
It was reported that the patient underwent a univers revers shoulder procedure in (b)(6) 2016.Per event reporter the patient is pre-diabetic, has long term systemic steroid use, and very poor tissue quality.The glenosphere became disassociated and a revision surgery was done on (b)(6) 2017.The humeral stem and baseplate were intact and solid.The glenosphere, ar-9504s-04, lot 150033709 ((b)(4)) and humeral cup ar-9502-36cpc, lot 2501495810 ((b)(4)) were extracted from the patient and replaced with the same sizes as used previously, however, the surgeon replaced the +3 univers revers humeral insert ar-9503s-03, lot 140115507 ((b)(4)) with a +6 constrained liner to increase stability.

Brand Name
UNIVERSAL REVERSE GLENOSPHERE 36 +4 LAT
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6607838
Report Number1220246-2017-00182
Device Sequence Number1266604
Product Code KWS
UDI-Device Identifier00888867061408
UDI-Public00888867061408
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K143749
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2020
Device Catalogue NumberAR-9504S-04
Device Lot Number150033709
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2017
Initial Report FDA Received Date06/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-9502-36CPC LOT 2501495810 UNIVERSAL REVERSE CUP; AR-9503S-03 LOT 140115507 HUMERAL INSERT
Outcome Attributed to Adverse Event Other;
Patient Age68 YR